Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 158, NWS Hastings, NE

May 24, 2012Phillips County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 24, 2012, 12:33 AM CDT for Phillips County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2012, 12:33 AM CDT (05:33 UTC)
Expired
May 24, 2012, 1:15 AM CDT
In force
42 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Phillips County, KS

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 10:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-115 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS53 KGID 240533
SVRGID
KSC147-240615-
/O.NEW.KGID.SV.W.0158.120524T0533Z-120524T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1233 AM CDT THU MAY 24 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 115 AM CDT

* AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTON TO 7 MILES NORTH OF
  DENSMORE TO LOGAN...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHILLIPSBURG...SPEED...PRAIRIE VIEW...GLADE...LONG ISLAND...
  KIRWIN...WOODRUFF AND AGRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3957 9963 4000 9963 4000 9908 3958 9907
      3956 9943 3957 9960 3956 9961
TIME...MOT...LOC 0534Z 240DEG 41KT 3984 9987 3975 9965
          3965 9957
WIND...HAIL 60MPH 1.00IN

$$

WESELY
3 follow-up statements
330 
WWUS53 KGID 240550
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1250 AM CDT THU MAY 24 2012

KSC147-240615-
/O.CON.KGID.SV.W.0158.000000T0000Z-120524T0615Z/
PHILLIPS KS-
1250 AM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PHILLIPS COUNTY UNTIL 115 AM CDT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALMENA TO 6 MILES EAST OF PRAIRIE
VIEW TO PHILLIPSBURG...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PHILLIPSBURG...LONG ISLAND...WOODRUFF AND AGRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3969 9939 3978 9962 4000 9963 4000 9908
      3968 9907
TIME...MOT...LOC 0551Z 240DEG 41KT 3994 9965 3984 9943
          3974 9935
WIND...HAIL 60MPH 1.00IN

$$

WESELY
494 
WWUS53 KGID 240608
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
108 AM CDT THU MAY 24 2012

KSC147-240615-
/O.CON.KGID.SV.W.0158.000000T0000Z-120524T0615Z/
PHILLIPS KS-
108 AM CDT THU MAY 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHILLIPS COUNTY UNTIL 115 AM CDT...

AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WOODRUFF TO 10 MILES SOUTH OF HARLAN COUNTY DAM TO 6 MILES
NORTHWEST OF AGRA...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN PHILLIPS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3979 9919 4000 9940 4000 9908 3976 9907
TIME...MOT...LOC 0608Z 240DEG 41KT 4003 9928 3996 9918
          3986 9911
WIND...HAIL 60MPH <.75IN

$$

WESELY
379 
WWUS53 KGID 240612
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT THU MAY 24 2012

KSC147-240622-
/O.EXP.KGID.SV.W.0158.000000T0000Z-120524T0615Z/
PHILLIPS KS-
112 AM CDT THU MAY 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS COUNTY
WILL EXPIRE AT 115 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3979 9919 4000 9940 4000 9908 3976 9907
TIME...MOT...LOC 0612Z 240DEG 41KT 4005 9922 3998 9913
          3988 9906

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:26 AM CDT, 7 minutes earlier.

Area forecast discussion, May 24, 12:26 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 AM CDT THU MAY 24 2012

.AVIATION...06Z KGRI TAF. PREVAILING VFR CONDITIONS TO
CONTINUE...WITH TEMPORARY MVFR CONDITIONS POSSIBLE 07Z-11Z.
CONVECTIVE ACTIVITY WEST OF KGRI MAY WORK IN LATER TONIGHT...BUT
PROBABLY NOT UNTIL AFTER 07Z. SURFACE WINDS TO REMAIN FROM THE
NORTH FOR THE MOST PART. MINIMAL VISIBILITY RESTRICTIONS WILL BE
POSSIBLE IN PRECIPITATION...BUT WILL OTHERWISE REMAIN UNRESTRICTED
DURING THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1104 PM CDT WED MAY 23 2012/

UPDATE...KUEX INDICATES CONVECTION SPREADING IN AERIAL COVERAGE
ACROSS THE NORTHWESTERN ONE-THIRD OF THE CWA. SHORT TERM GUIDANCE
CONTINUES TO SUGGEST THIS A TREND WHICH WILL CONTINUE. DEEP LAYER
MUCAPE VALUES NEAR 1000J/KG AND DEEP LAYER BULK SHEAR NEAR 50KTS
WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL. A NEW SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED WHICH COVERS THE ENTIRE CWA
THROUGH 10Z. FORECAST HAS BEEN UPDATED TO INCLUDE THIS NEW SEVERE
THUNDERSTORM WATCH.

PREV DISCUSSION... /ISSUED 949 PM CDT WED MAY 23 2012/

UPDATE...EVENING UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE
WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET
ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE
MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL
PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET
STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO
PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID
LEVEL SHORT WAVE APPROACHING THE MID ROCKY MOUNTAIN RANGE. AT THE
SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO
NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF
OUR CWA AS A RESULT...ALTHOUGH LOCATIONS FROM THAYER COUNTY TO
MITCHELL COUNTY...STILL AHEAD OF THE LOW LEVEL BAROCLINIC
ZONE...REMAIN FROM THE SOUTHEAST. KUEX SHOWS A THIN LINE OF
CONVECTION...ALONG THE LOW LEVEL BAROCLINIC ZONE...EXTENDING FROM
THAYER COUNTY TO MITCHELL COUNTY...BUT ADDITIONAL CONVECTION IS
NOT FIRING FARTHER NORTHWEST ACROSS MUCH OF THE REST OF THE CWA.

SHORT TERM GUIDANCE SUGGESTS SURFACE-BASED CONVECTION WILL REMAIN
POSSIBLE ALONG THE LOW LEVEL BAROCLINIC ZONE THROUGH 04Z OR
SO...HOWEVER THIS ACTIVITY SHOULD DIMINISH THEREAFTER AS DIABATIC
HEATING IS COMPLETELY LOST AND REMNANT FORCING ALONG THE
BAROCLINIC ZONE REMAINS FAIRLY WEAK. THE INDIRECT THERMAL
CIRCULATION WITHIN THE LEFT-FRONT QUAD OF THE APPROACHING MID
LEVEL JET STREAK...ALONG WITH CONTINUALLY INCREASING OMEGA AHEAD
OF THE MID LEVEL SHORT WAVE...WILL CONTINUE TO PROMOTE
PRECIPITATION ACROSS MUCH OF THE CWA THROUGH THE OVERNIGHT HOURS.
AT THIS TIME IT APPEARS THE BULK OF THE FORCING OVERNIGHT WILL BE
RELEGATED TO THE NORTHERN HALF OF THE CWA WHICH IS WHERE MOST OF
THE PRECIPITATION WILL BE REALIZED. SPC MESO-ANALYSIS INDICATES
DEEP LAYER MUCAPE VALUES OF AROUND 1000J/KG CURRENTLY IN EXISTENCE
ACROSS MUCH OF THE CWA...WITH DEEP LAYER SHEAR OF AROUND 60KTS.
THE COMBINATION OF MODERATE INSTABILITY AND VERY STRONG DEEP LAYER
SHEAR WILL CONTINUE TO PROMOTE A THREAT OF LARGE HAIL ACROSS MUCH
OF THE CWA THROUGH EARLY MORNING THURSDAY.

WENT AHEAD AND UPDATED THE FORECAST WITH SLIGHT CHANGES MADE TO
HOURLY GIRDS TO BETTER REFLECT CURRENT TRENDS...ESPECIALLY
REGARDING CLOUD COVER. CURRENT POPS ACROSS NORTHERN PORTIONS OF THE
CWA LOOK RIGHT ON FOR TONIGHT AND THUS RAIN CHANCES WERE LEFT AS IS.

PREV DISCUSSION... /ISSUED 419 PM CDT WED MAY 23 2012/

UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE SEVERE
THUNDERSTORM WATCH 293 FOR PORTIONS OF THE FORECAST AREA THROUGH
11 PM CDT. THE GREATEST POTENTIAL FOR ANY SEVERE STORMS WILL
REMAIN WITH AND ALONG EITHER SIDE OF A SLOWLY PROGRESSING COLD
FRONT...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY
CONCERNS WITH ANY STORMS THAT DO DEVELOP.

PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 23 2012/

SHORT TERM...A FAIRLY ACTIVE START TO THE FORECAST IS EXPECTED
THIS EVENING AS A COLD FRONT SLOWLY MAKES ITS WAY ACROSS SOUTH
CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...WITH AN ASSOCIATED MID
LEVEL LOW PRESSURE SYSTEM TO THE WEST EXPECTED TO HELP BRING SOME
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY ACROSS MUCH OF THE
FORECAST AREA DURING THE OVERNIGHT HOURS TONIGHT.

SHORT TERM MODELS ARE IN MODERATE DISAGREEMENT WITH INITIATION OF
CONVECTION ALONG A PASSING COLD FRONT...CURRENTLY DRAPED FROM NEAR
NORFOLK...ACROSS GRAND ISLAND...SOUTH WESTWARD TOWARDS HOLDREGE.
THIS FRONT HAS BEEN VERY SLOW TO WORK ITS WAY ACROSS THE FORECAST
AREA THIS AFTERNOON...AND SO FAR HAS YET TO PRODUCE ENOUGH FORCING
TO BREAK LOW LEVEL CAP. 12Z NAM AND WRF BOTH DID TRY AND INITIATE
CONVECTION...BUT 18Z NAM AND LATEST HRRR BOTH HOLD OFF ANY
WIDESPREAD SHOWER OR THUNDERSTORM ACTIVITY TILL FORCING FROM MID
LEVEL LOW TO OUR WEST APPROACHES CENTRAL NEBRASKA AROUND MIDNIGHT.
THAT BEING SAID...INGREDIENTS ARE IN PLACE...AS LATEST MESO
ANALYSIS SHOWS A FINGER OF 2000+ J/KG OF CAPE ACROSS THE LOCAL
AREA NEAR THE SLOWLY PROGRESSING FRONT...AND LITTLE INHIBITION AS
WELL AS DEVELOPING CU FIELD IN SATELLITE. PER CONSENSUS AMONG
MODELS...DID BACK OFF ON INITIATION OF CONVECTION THIS
AFTERNOON...BUT INSERTED MENTION OF SEVERE STORMS AFTER 00Z...AS
COMBINATION OF SHEAR AND INSTABILITY SHOULD BE SUFFICIENT FOR SOME
SUPERCELLS TO DEVELOP IF INITIATION CAN BE REALIZED NEAR THE
FRONT.

BEHIND THE FRONT...AS THE MID LEVEL SHORTWAVE APPROACHES THE
REGION...BROADER SCALE FORCING SHOULD BE AMPLE ENOUGH TO DEVELOP
WIDESPREAD CONVECTION ACROSS THE LOCAL AREA BY AROUND
MIDNIGHT...CONTINUING INTO THE OVERNIGHT HOURS...SO THE POTENTIAL
FOR SEVERE HAIL AND STRONG WINDS REMAIN A CONCERN.
THEREAFTER...THE ATMOSPHERE SHOULD BEGIN TO STABILIZE BEHIND THE
DEPARTING MID LEVEL WAVE...WITH A SMALL CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM CONTINUING INTO THE AFTERNOON HOURS WITH
NEAR TO SLIGHTLY BELOW SEASONAL TEMPERATURES EXPECTED DURING THE
AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. MAIN FORECAST
CONCERNS WILL BE CHANCES FOR THUNDERSTORMS THROUGH MOST OF THE
PERIOD AND TEMPERATURES.

ZONAL TO SOUTHWEST FLOW GIVES WAY TO NORTHWEST FLOW. THERE ARE
SEVERAL WAVES THAT MOVE THROUGH THE AREA DURING THE PERIOD. THE
FIRST WAVE MOVES INTO THE AREA THURSDAY NIGHT INTO FRIDAY. THERE
WILL BE A CHANCE FOR SOME THUNDERSTORMS. ON FRIDAY A SURFACE LOW
DEVELOPING IN KANSAS WILL LIFT A WARM FRONT NORTH INTO THE FORECAST
AREA. WITH THE FRONT MOVING THROUGH AND THE ANOTHER UPPER WAVE
MOVING INTO THE AREA THERE IS A BETTER CHANCE FOR THUNDERSTORMS.
SOME OF THESE STORMS COULD BE STRONG TO SEVERE.

SATURDAY AND SATURDAY NIGHT THERE ARE WEAK WAVES THAT MOVES THROUGH
BUT LITTLE IN THE WAY TO GET THINGS STARTED SO ANY PRECIPITATION
WILL BE SPOTTY. THE NEXT CHANCE FOR SOME THUNDERSTORMS WILL BE
SUNDAY INTO SUNDAY NIGHT. ANOTHER STRONGER WAVE MOVES INTO THE AREA
AND A COLD FRONT MOVES THROUGH THE AREA SUNDAY AFTERNOON AND
EVENING. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES
THROUGH. SOME OF THESE COULD BE SEVERE.

MONDAY AND MONDAY NIGHT THE UPPER WAVE MOVES TO THE EAST AND A
SURFACE HIGH PRESSURE MOVES INTO THE AREA...KEEPING THINGS DRY.
AGAIN TUESDAY INTO TUESDAY NIGHT THERE ARE A FEW WEAK UPPER LEVEL
WAVES THAT MOVE INTO THE PLAINS. MODELS HAVE SOME FAIRLY SPOTTY
PRECIPITATION AROUND THE AREA WITH THESE UPPER LEVEL WAVES. THE GFS
HAS MORE PRECIPITATION AROUND THAN THE ECMWF DOES.

TEMPERATURES WILL BE SOMEWHAT VARIABLE THROUGH THE WEEK. WITH CLOUDS
AROUND ON FRIDAY THE TEMPERATURES WILL BE A BIT COOLER...WARMING
AFTER THE WARM FRONT LIFTS TO THE NORTH FOR SATURDAY AND SUNDAY THEN
COOLING AGAIN AS THE COOL FRONT MOVE THROUGH MONDAY AND TUESDAY AND
COOLING MORE AFTER THE FRONT MOVES THROUGH TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION/1105 UPDATE/949 UPDATE...BRYANT
419 UPDATE/SHORT TERM/419 UPDATE...ROSSI
LONG TERM...JCB
Hazardous weather outlook, May 23, 10:00 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT WED MAY 23 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1000 PM CDT WED MAY 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA THROUGH
THE OVERNIGHT HOURS TONIGHT. SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH EARLY MORNING THURSDAY...WITH HAIL TO SIZE OF
GOLF BALLS THE PRIMARY SEVERE WEATHER THREAT. LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE THROUGH SUNRISE THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CHANCES FOR NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF THE OUTLOOK AREA THURSDAY THROUGH FRIDAY AFTERNOON.

DURING THE OVERNIGHT HOURS FRIDAY...STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE OUTLOOK AREA...WITH HAIL TO THE SIZE
OF GOLF BALLS BEING THE PRIMARY SEVERE WEATHER THREAT.

FROM SATURDAY INTO SUNDAY NIGHT...AND AGAIN TUESDAY...THUNDERSTORM
CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY
HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME
FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY
NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH EARLY
THURSDAY MORNING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Local storm report, May 24, 12:00 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1200 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             W KEARNEY               40.70N 99.08W
05/24/2012  E1.50 INCH       BUFFALO            NE   AIRPLANE PILOT

            PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
            KEARNEY.

&&

BRYANT
Local storm report, May 24, 12:03 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1203 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             W KEARNEY               40.70N 99.08W
05/24/2012  E1.50 INCH       BUFFALO            NE   PUBLIC

            PING PONG BALL SIZE HAIL ONGOING ONE MILE WEST OF
            KEARNEY.

&&

BRYANT
Special weather statement, May 24, 12:12 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1212 AM CDT THU MAY 24 2012

NEZ072-073-082-083-240545-
FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-
1212 AM CDT THU MAY 24 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHELPS...NORTHERN
HARLAN...SOUTHEASTERN GOSPER AND NORTHEASTERN FURNAS COUNTIES UNTIL
1245 AM CDT...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OXFORD...OR 20 MILES SOUTHWEST OF
HOLDREGE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HOLDREGE...
  ATLANTA...
  HUNTLEY...
  LOOMIS...
  RAGAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9936 4020 9919 4012 9972 4044 9987
TIME...MOT...LOC 0512Z 236DEG 32KT 4032 9965

WESELY
Local storm report, May 24, 12:14 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     HAIL             EDISON                  40.28N 99.78W
05/24/2012  E1.00 INCH       FURNAS             NE   TRAINED SPOTTER

            QUARTER-SIZE HAIL ONGOING IN EDISON...ACCOMPANIED BY
            SUSTAINED WIND OF 40 MPH.

&&

BRYANT
Local storm report, May 24, 12:20 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1220 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     3 W KEARNEY             40.70N 99.14W
05/23/2012  E70 MPH          BUFFALO            NE   TRAINED SPOTTER

            65-70 MPH WIND GUST ESTIMATED 3 MILES WEST OF KEARNEY.

&&

BRYANT
Local storm report, May 24, 12:27 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT THU MAY 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     TSTM WND GST     1 W PROSSER             40.69N 98.60W
05/24/2012  E70 MPH          ADAMS              NE   TRAINED SPOTTER

            ESTIMATED 65-70 MPH WIND GUST JUST WEST OF PROSSER AT
            1221 AM CDT.

&&

BRYANT

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.